I am a 40 year old female, and have been experiencing lightheadedness for two months. My resting heart rate also went up to 90, which used to be around 70. I have been tachycardia at times. I have had many tests for my heart and they came back normal. I have had a tilt table test and was told that my vagus nerve is being over stimulated, but the cardiologist doesn't know why. I was told that I have orthostatic hypotension, but I am not seeing the pooling in the legs, and there are times my feet fall asleep. I have lightheadedness throughout the day without a change in position, and then have episodes where I feel a weird sensation in my stomach, tightness in my chest, and then lightheadedness (sometimes I feel like I will pass out). I do have GERD, Barrett's Esophagus, and a hiatal hernia. I have taking Pindolol since last week without little improvement. I did find out that my C2 & C3 vertebrae are showing fusion, which I don’t know if my neck/spine could be playing a part. I have read that the vagus nerve is in the area where the hiatal hernia is occurring, so I am wondering if that is the issue. I had an EBCT scan done, and there was a 2mm kidney stone found, and possible fullness in my pancreas. .
I have checked my heart rate and blood pressure when I am lightheaded to the point of almost passing out, and my blood pressure and heart rate hasn't dropped. I had an episode while wearing a Holter monitor and everything was normal. My heart rate has been in the 90's since the lightheadedness came on all of a sudden. I have been really nauseous lately, and I have a dull pain in my lower left/center abdomen/pelvic area. The episodes start with cramping in the lower middle of my stomach, and then I may or may not have shortness of breath, and then lightheadedness. I do have mild lightheadedness throughout the day.
Yes. My heart rate and blood pressure remain in the normal range. I have had a lot of stomach issues over the years, and I can feel my hernia acting up. The hernia is referred to as the "great mimic" because it can cause the same symptoms as having a heart attack. I think that is why people with heartburn end up in the hospital thinking they are having a heart attack. The vagus nerve gets irritated, and triggers signals that cause the symptoms.
I have been taking Pindolol and Fludrocortisone as the doctor prescribed, and haven't stopped shaking since I started. I thought I was going to pass out last night over a few hour period, and almost went to the hospital. I checked my heart rate and blood pressure when I got home, and my hr was 105, and my bp was 145/83. So, I am having the symptoms due to the hr and bp being too high not too low like they are expecting. I am going to log my hr and bp today so that I can give the information to the cardiologist and to my gastroenterologist next week.
My symptoms are not fitting into a nice box, so the doctors seem to be a little confused. When I told the cardiologist about the shaking, he had me start taking Fludrocortisone. I think he thought I was shaking due to low blood pressure, but it was the opposite. My general practitioner said that whatever is causing the lightheadedness, could be causing my heart to work harder to compensate, and is causing my heart rate to become elevated.
I was in a bad car accident 20 years ago and almost bled to death in the hospital. My blood pressure stayed normal until it all of a sudden it bottomed out. My liver had been torn and was filling my abdomen with blood, but I was showing no signs until it was almost too late. I have been having gastrointestinal issues ever since.
I had similar symptoms after turning 40, could be peri menoapuse and low vitamin B12..I am now almost 49 and much better I quit all the meds, Xanax, Nexiums, etc. Many meds lower your B12 dramatically which can cause lighteadedness etc. Take B12 , it is the safest vitamin to take. It will make your pee more yellow as you excrete the excess your body doesn't need! Try to get off all of the meds and make Non fat yogurt mixed with frozen no sugar added fruit to make smoothies, have one tall glass of smoothie a day. That will soothe your hernia and digestive tract too.. Cut ourt chocolate, soda and caffeine and spag sauce, pizza.You may want to all decrease or stop eating pasta, bread, cookies any gluten for awhile too. Rice pasta tastes the same, bread we can all eat less of This will help cleanse and lighten the load in your digestive system while it gets re-balanced.
My B12 was in the normal range but low. So, I have been taking a liquid supplement. I am going to order methylcobalamin b12 and start it this week. I read that the stomach doesn't always convert b12 correctly while taking acid reducing medicine. I have Kefr, but will try to make sure to drink it everyday and will try the yogurt smoothie. Do you know if there is a difference between regular and greek? I have cut out the caffeine and anything with tomatoes. I have been eating a lot of eggs for the b12, spinach, and other vitamin rich foods. I normally have a really bad couple of months with reflux starting in January, but I was hit with this instead this year. That is why I am thinking it is stomach related. Last year was a very stressful year. In April/May I lost my dad, found out my mom has dementia, my daughter fractured her nose, and I was layed off all in a few weeks. I then started a new job about a month later. I bought my first new car over the holidays, and then turned 40 the day after Christmas. Hopefully things will get better soon! Thank you for the advice.
Lyme Disease test came back negative. My EBV VCA IgG (>749.9) and EBNA were positive, and IgM was negative. Gastro didn't find anything. Some of my symptoms are improving, so I am waiting to see what happens at the dizziness and balance clinic next week.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.